MAUDE Adverse Event Report: ABBOTT VASCULAR DRAGONFLY¿ OPTIS¿ IMAGING CATHETER; DIAGNOSTIC INTRAVASCULAR CATHETER

ABBOTT VASCULAR DRAGONFLY¿ OPTIS¿ IMAGING CATHETER; DIAGNOSTIC INTRAVASCULAR CATHETER
Model Number C408645
Medical Device Problem Codes Failure to Advance (2524); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported failure to advance was unable to be confirmed due to the condition of the returned unit.Additionally, the exit notch was noted to be torn.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other complaints reported from this lot.The investigation determined that the reported failure to advance was likely related to circumstances of the procedure.It is likely that anatomical conditions prevented the ability to cross and during the failure to cross, the interaction of the device with the guide wire resulted in the noted torn exit notch.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the right coronary artery.The dragonfly optis imaging catheter was used during the procedure; however, the device was unable to cross to the target lesion.The device was removed and replaced with a second same device to continue and complete the procedure.There was no adverse patient effect and no clinically significant delay in the procedure.Returned device analysis noted a tear in the guidewire exit notch.No additional information was provided.

Brand Name
DRAGONFLY¿ OPTIS¿ IMAGING CATHETER
Common Device Name
DIAGNOSTIC INTRAVASCULAR CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT MEDICAL REG#3009600098
4 robbins rd
westford MA 01886
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16820681
Report Number2024168-2023-04387
Device Sequence Number20579858
Product Code DQO
UDI-Device Identifier00183739000647
UDI-Public00183739000647
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141769 
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberC408645
Device Catalogue NumberC408645
Device Lot Number8587895
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/18/2023
Initial Report FDA Received Date04/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown